Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 54, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2006, 3:19 PM EDT for Miami-Dade County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 4, 2006, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:33 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT SUN JUN 4 2006 .DISCUSSION...INTERESTING FEATURE TODAY IS WEAK FRONTAL BOUNDARY TO THE NORTH WHICH MODELS INDICATE WILL DRIFT SOUTH AND ACTUALLY CLEAR THE PENINSULA BY EARLY WEDNESDAY. TEMPERATURES WONT REALLY COOL...HOWEVER WINDS WILL SHIFT TO MORE NORTHERLY AND POPS WILL GO DOWN TO ABOUT NIL TUESDAY AND WEDNESDAY AS MOISTURE BECOMES LIMITED TO A VERY SHALLOW LAYER NEAR THE SURFACE. THIS TYPE OF FRONTAL FEATURE CERTAINLY UNUSUAL FOR THIS TIME OF YEAR...BUT DEFINITELY NOT UNHEARD OF. DIGGING UPPER TROUGH SUPPORTS THIS ACTIVITY. IN THE MEANTIME...WILL SEE SCATTERED SHOWERS AND STORMS THROUGH THIS EVENING AND AGAIN ON MONDAY. GFS SHOWS OLD BOUNDARY TRYING TO WORK ITS WAY BACK NORTH AND ACROSS SOUTH FLORIDA BY LATE IN THE WEEK BRINGING THE RETURN OF DEEPER MOISTURE AND SCATTERED SHOWERS/STORMS. TEMPERATURES WILL REMAIN ABOUT NORMAL. GFS MOS GUIDANCE NUMBERS LOOK GOOD. && .MARINE...WINDS/SEAS WILL REMAIN QUIET WITH WEAK SURFACE PRESSURE FEATURES IN PLACE THROUGH THURSDAY. SOUTHEAST WINDS SHOULD BEGIN TO INCREASE A BIT BY THE END OF THE WEEK. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS AS MOISTURE SHOULD REMAIN FAIRLY HIGH...HOWEVER...WEDNESDAY MAY PRESENT SOME ISSUES IF DRY AIR ALOFT MIXES TO THE SURFACE. WILL WATCH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 89 / 30 30 20 5 FORT LAUDERDALE 74 89 73 88 / 20 30 20 5 MIAMI 74 90 74 90 / 20 30 20 5 NAPLES 73 87 72 89 / 10 20 10 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 4, 11:20 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1120 AM EDT SUN JUN 4 2006 FLZ063-066>075-051515- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1119 AM EDT SUN JUN 4 2006 ...SCATTERED THUNDERSTORMS THIS AFTERNOON EXCEPT ISOLATED ALONG WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: WEST COAST SEA BREEZE SHOULD DEVELOP AND PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON AND THE EAST COAST SEA BREEZE SHOULD REMAIN CLOSE TO THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR MOST THUNDERSTORM ACTIVITY TO BE OVER THE INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY RAINFALL. HAIL: THERE IS A SLIGHT RISK OF HAIL WITH THE THUNDERSTORMS THAT DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT LIKELY TO BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Jun 4, 3:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL PEMBROKE PINES 26.01N 80.34W
06/04/2006 E0.88 INCH BROWARD FL NWS EMPLOYEE
&&
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 63 min |
| Jun 4, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.